Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 57, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 24, 2011, 5:09 PM EDT for Oneida County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 24, 2011, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 43 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:20 PM EDT | FLASH FLOOD | Westernville, NY | STEAM WENT OUT OF ITS BANKS AND CROSSED ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WGUS51 KBGM 242109
FFWBGM
NYC065-250315-
/O.NEW.KBGM.FF.W.0057.110624T2109Z-110625T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
509 PM EDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1115 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOSSVALE...CAMDEN...DELTA LAKE...HOLLAND PATENT...LEE...STOKES
CORNERS...WESTERNVILLE...POINT ROCK...FLORENCE AND STEUBEN.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4345 7562 4343 7556 4343 7552 4344 7551
4342 7536 4336 7518 4324 7525 4322 7553
4333 7581 4347 7577
$$
DJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:18 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 24, 2:18 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT FRI JUN 24 2011 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL KEEP A SOUTHWEST FLOW OF MOIST AND UNSTABLE AIR OVER THE REGION INTO SATURDAY. THIS WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN OUR FORECAST. THE LOW MOVES EAST TO THE COAST SUNDAY BRINGING DRIER WEATHER FOR SUNDAY. && .NEAR TERM /UNTIL 1 AM SATURDAY MORNING/... UPDATED AT 130 PM... AFTER A SHORT LULL IN THE SHOWER ACTIVITY THIS MORNING...BREAKS DEVELOPED IN THE CLOUDS ALLOWING SUNSHINE THROUGH AND TEMPS TO WARM. DEW POINTS ARE STILL IN THE 60S SO PLENTY OF INSTABILITY. CONVECTION HAS ERUPTED WITH SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS THE WHOLE AREA. NOT MUCH DYNAMICALLY TO ORGANIZE THE STORMS AND SO THE RISK OF SEVERE OR FLASH FLOODING IS MUCH LOWER TODAY THAN YESTERDAY. PWS ARE BELOW 1.5 INCHES TODAY AS WELL. BEST CHANCES IS IN THE I-81 CORRIDOR AND TO THE EAST THROUGH ABOUT 6 PM. HI RES MODELS INDICATE SCATTERED SHOWERS TO LINGER PAST SUNSET ESPECIALLY CENTRAL NY NORTHWARD. && .SHORT TERM /1 AM SATURDAY MORNING THROUGH MONDAY/... UPR LOW SLOWLY FILLS AND LIFTS NEWRD IN THE SHRT TERM...FNLY TAKING THE SHWRS AND STORMS WITH IT. STILL A GOOD CHANCE FOR SHWRS AND TRWS SAT...ESP OVER THE NRN HALD OF THE CWA AS A SFC TROF AND STRONG UPR WV ROTATE THRU. THIS LOOKS TO BE FLWD BY YET ANOTHER WV DURING SAT AFTN WITH AGAIN THE CNTR OF THE PVA OVER THE NY ZONES. GOOD NEWS IS BY SAT...WIND FIELD HAS WEAKEND AND SOME GNRL MID LVL WRMG HAS TAKEN ALOT OF THE PUNCH OUT OF THE CONV SOMAINLY JUST SHWRS XPCTD...WITH SOME ISLTD THUNDER. BY SUNDAY...LOW HAS MVD OUT AND RISING HGTS WITH DRY AIR ARE OVER THE REGION. 12Z NAM BRINGS SOME SORT OF CONV COMPLEX THRU PA UNDER THE RDG...WHICH SEEMS OVERDONE. NEITHER THE GFS OR ECMWF HAS THIS STRONG FEATURE. WILL KEEP THE SUNDAY FCST DRY FOR NOW...MAYBE JUST SOME ISLD SHWRS OVER NE PA. WORST CASE SCENARIO WLD BRING SCT SHWRS TO THE NY/PA BRDR. ON MON...UPR RDG CONTS TO BLD AS WRMR AND MORE HUMID AIR RETURNS TO THE FCST AREA. LOOKS LIKE EVENT HE FASTER GFS HOLDS OFF ON ANY PCPN THRU THE END OF THE SHRT TERM. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... XTNDD PD BEGINS WITH WEAK RDGG SFC AND ALOFT QUICKLY YIELDING TO A WV MVG THRU THE LAKES INTO NRN NY BY 12Z WED. SYSTEM WILL BRING A GOOD CHANCE OF SHWRS AND TRWS...MAINLY WITH HTG...TUE AFTN INTO EARLY WED. USUAL TIMING DFRNCS BETWEEN THE OPERATIONAL LONG TERM MODELS NOT AS EVIDENT WITH THE GFS...IF ANYTHING...SOMEWHAT SLOWER WITH THE TROF AXIS EARLY WED. IN ANY EVENT...XPCT CLRG WED WITH MAYBE SOME LEFTOVER SHWRS. GFS IS STRONGER WITH THE RDGG AND DRY AIR ON THU...BUT EITHER WAY...THE END OF THE PD LOOKS WARM AND DRY. WITH THE GOOD AGREEMENT IN THE MODELS...HPC GUIDE WAS NEAR GFS BASED TEMPS ALLOWING FOR GOOD RUN TO RUN CONSISTANCY AND COLLABORATION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 130 PM FRI UPDATE... GENERALLY VFR CONDITIONS. SCATTERED SHOWERS AND ISOLATED TSTMS ACROSS THE WHOLE AREA. LOCAL MVFR CIGS AND VSBY IN SHOWERS WITH POSSIBLE BRIEF IFR IN TSTMS. AFT 22Z SHOWERS AND TSTMS DIMINISHING WITH A LINGERING POSSIBILITY AFT 00Z. OVERNIGHT INCREASING MVFR CIGS AND LOCAL AREAS OF 3 TO 5 MILES IN FOG. WINDS ARE GENERLLY SW 10 WITH SOME GUSTS TO 20 KT DURING THIS AFTERNOON AND THEN DIMINISHING TO LIGHT OVERNIGHT. SAT...AREAS OF MVFR. SCT SHOWERS/ISOLD TSTM. SUNDAY AND MONDAY...VFR. TUESDAY...CHC FOR SHRA/TSRA...AS ANOTHER SYSTEM APPROACHES. WEDNESDAY...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...DGM LONG TERM...DGM AVIATION...BMW
Hazardous weather outlook, Jun 24, 3:51 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 351 AM EDT FRI JUN 24 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-250800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 351 AM EDT FRI JUN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF SHOWER AND THUNDERSTORMS IS EXPECTED TODAY AS A COLD FRONT FINALLY TRIES TO MAKE ITS WAY THROUGH THE REGION. SOME OF THE STORMS, ESPECIALLY EAST OF I-81 MAY BECOME SEVERE TODAY. THE MAIN THREATS TODAY WILL BE HEAVY RAIN, LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 24, 2:30 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT FRI JUN 24 2011
NYZ009-037-241915-
ONEIDA NY-
230 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR DELTA LAKE...AND
MOVING NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
AVA AND NORTH WESTERN AT 235 PM EDT...
BOONVILLE AT 255 PM EDT...
FORESTPORT AT 300 PM EDT...
HAWKINSVILLE AT 305 PM EDT...
WOODGATE AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4354 7510 4324 7544 4334 7565 4343 7557
4343 7552 4361 7513 4361 7511
JMLSpecial weather statement, Jun 24, 3:16 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT FRI JUN 24 2011
NYZ009-037-242000-
ONEIDA NY-
316 PM EDT FRI JUN 24 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ONEIDA
COUNTY...
* AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH
OF BOONVILLE TO HOLLAND PATENT...AND MOVING NORTHEAST AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
REMSEN AND PROSPECT AT 330 PM EDT...
HINCKLEY AND FORESTPORT AT 335 PM EDT...
WOODGATE AT 350 PM EDT...
LAT...LON 4360 7510 4333 7507 4330 7511 4330 7514
4325 7514 4312 7528 4347 7543 4361 7513
4361 7511
DJPSpecial weather statement, Jun 24, 4:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT FRI JUN 24 2011
NYZ009-037-242100-
ONEIDA NY-
423 PM EDT FRI JUN 24 2011
...STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ONEIDA COUNTY...
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMDEN...AND MOVING
NORTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
FLORENCE AND GLENMORE AT 430 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4345 7566 4345 7564 4343 7555 4342 7555
4325 7573 4333 7589 4348 7583 4349 7582
4349 7580
RRMLocal storm report, Jun 24, 5:00 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
500 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/24/2011 ONEIDA NY 911 CENTER
TREES DOWN
&&
RRMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:20 PM EDT | Special Weather Statement | BGM | Broome | 55 min |
| Jun 23, 8:49 PM EDT | Flash Flood Warning | BGM | Broome, Chenango | 6 hr |
| Jun 24, 2:08 AM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 24, 2:30 PM EDT | Special Weather Statement | BGM | Oneida | 45 min |
| Jun 24, 3:16 PM EDT | Special Weather Statement | BGM | Oneida | 44 min |
| Jun 24, 4:09 PM EDT | Areal Flood Advisory | BGM | Oneida | 3 hr |
| Jun 24, 4:23 PM EDT | Special Weather Statement | BGM | Oneida | 37 min |
| Jun 24, 6:24 PM EDT | Special Weather Statement | BGM | Otsego | 36 min |
| Jun 24, 6:31 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.